• herceptin side effects

    Asked by ricksnurse on Sunday, May 22, 2016

    herceptin side effects

    does anyone else have runny eyes and nose?

    14 Answers from the Community

    14 answers
    • pie's Avatar
      pie

      Yes I certainly did. Sometimes I still do, just had last treatment in April. It does get better though so hang in there.

      about 4 years ago
    • Lindy's Avatar
      Lindy

      Me too, 4 years out and still the runny nose but much less now.

      about 4 years ago
    • beachbum5817's Avatar
      beachbum5817 (Best Answer!)

      My nose and eyes watered terribly. The tears would just roll down my cheeks. I looked like I was constantly crying and reading was next to impossible. My nose was bad, too. My eyes started to improve after I was done with Taxotere and Carboplatin, but the nose continued through the remainder of Herceptin treatment. I still have trouble with sores in my nose, but the runniness stopped within 6 months of the end of Herceptin treatments.

      about 4 years ago
    • suemartin's Avatar
      suemartin

      Runny nose - Yes! Didn't stop for at least six months after herceptin done, but finally let up. Small price to pay!

      about 4 years ago
    • Jouska's Avatar
      Jouska

      Yes, I had the runny nose, it just dripped a bit. Not the eyes so much. And agree with suemartin, small price to pay.

      about 4 years ago
    • Nanwalk1's Avatar
      Nanwalk1

      I have both runny nose and eyes. Having trouble reading because of it.

      about 4 years ago
    • PinkPickle's Avatar
      PinkPickle

      I did throughout the entire year and a few months after that. It's been 5 + years since I finished treatment and sometimes my right eye is still sensitive. I also felt like I had a mild case of the flu a few days after receiving Herceptin only

      about 4 years ago
    • Song4Him's Avatar
      Song4Him

      Yes,dripping on one side mostly.It was worse when I was doing chemo,now it is somewhat better.

      about 4 years ago
    • ricksnurse's Avatar
      ricksnurse

      Thanks, everyone. This is a bit disheartening . I was hoping to get back to work but if this continues, not sure I can. I have til December to take the herceptin.

      about 4 years ago
    • suemartin's Avatar
      suemartin

      If it's interfering with your work, can you ask your doctor for something? Mine was mostly an annoyance, so I never asked.

      about 4 years ago
    • cllinda's Avatar
      cllinda

      It might not be from the Herceptin. When you had your chemo, did you lose your hair? Chemo even takes out nose hair, so the dripping may be partly because of no nose hair. I remember just always having tissues with me to catch the drips.
      And my side effect from Herceptin would be a bad headache on the weekend after getting it on Wednesday.

      about 4 years ago
    • ricksnurse's Avatar
      ricksnurse

      Here's the deal. I had major reconstruction from basal cell ca before my chemo, so my face healing us delayed due to the chemo. I had hoped this would go away when the chemo was just herceptin. But no. Its wise. So I guess I will go with the flow and endure. Thanks all

      about 4 years ago
    • Ashera's Avatar
      Ashera

      I had Taxotere, Carboplatin, Perjeta, and Herceptin last spring -and just this past week had my last infusion of Herceptin. From the early weeks, I started having constant tearing and runny nose. I thought all along it was from lack of nose hairs as well as eyelashes, which of course didn't help. Totally constant runny tears for months on end. Two weeks ago - I saw an eye doctor to get a new prescription as my vision had changed greatly after the chemo - and talked about my tearing. She immediately said I had 'dry eye' - like that commercial references on TV. She said constant tearing is one of the first signs - and chemo drugs can cause dry eye. She gave me several otc drops to try before she prescribed and they were Systane, and especially - a Bausch and Lomb drop with mineral oil in it and I am for the first time - NOT tearing! The nose runniness did get better after I was off big chemo - but the eyes never did. Maybe the Herceptin - maybe the Taxotere - but try drops for dry eyes or see your eye doctor. To think I could have had relief all this past year...

      about 4 years ago
    • Kez's Avatar
      Kez

      Yes I have the drippy nose. In fact I also had sores in my nose. It has got better over time. I apply cream to my nose morning and night. That has helped heaps.

      about 4 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy


    Read and answer more breast cancer questions.  Also, don't forget to check out our Breast Cancer page.